Skip to Content

What are the side effects of creatine?

Responses (1)

suzanne66 10 Mar 2010

Creatine is LIKELY SAFE for most people when used at recommended doses. Creatine can cause stomach pain, nausea, diarrhea, and muscle cramping.

When taken by mouth in high doses, creatine is POSSIBLY UNSAFE. There is some concern that it could harm the kidney, liver, or heart function. However, a connection between high doses and these negative effects has not been proven.

Creatine causes muscles to draw water from the rest of your body. Be sure to drink extra water to make up for this. Also, if you are taking creatine, don't exercise in the heat. It might cause you to become dehydrated.

Many people who use creatine gain weight. This is because creatine causes the muscles to hold water, not because it actually builds muscle.

There is some concern that combining creatine with caffeine and the herb ephedra (also called Ma Huang) might increase the chance of having serious side effects such as stroke.

There is concern that creatine might cause irregular heartbeat in some people. But more information is needed to know if creatine can cause this problem.

There is concern that creatine might cause a skin condition called pigmented purpuric dermatosis in some people. But more information is needed to know if creatine can cause this problem.

See this link for more information.
http://www.webmd.com/vitamins-supplements/ingredientmono-873-CREATINE.aspx?activeIngredientId=873&activeIngredientName=CREATINE

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions